Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


drugs interation. Efarirenz and MDMA
Mar 19, 2013

Doctor, i am on Efarirenz, and i want and decided to take Ecstasy for a time although it sounds stupid, but i can not help it, can you tell me how dangerous it is , and what is the way to reduce the rick. thank you very much

Response from Dr. Henry

Ecstasy/MDMA is metabolized in the liver where serious interactions can occur with protease inhibitors. There is a potential but not well studied interaction between efavirenz and MDMA. I would inform your HIV clinician of your use for monitoring purposes-I cannot provide any advice based on data about how to use MDMA safely-harm reduction would suggest use the least amount possible. See below for content from aidsinfonet website:

Ecstasy/MDMA Ecstasy uses the same liver pathway as protease inhibitors. This can cause very high levels of ecstasy in the body of people taking protease inhibitors. There is one documented case report of a death due to an interaction between ecstasy and ritonavir. It can also increase the risk of kidney stones with indinavir (Crixivan, fact sheet 441) due to dehydration.

KH



Previous
Viral Choice Tablets to boost immune system
Next
AVN Both Hips and Factor Five

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement